MAUDE Adverse Event Report: B BRAUN MEDICAL INC PERIFIX®; EPIDURAL ANESTHESIA KIT

B BRAUN MEDICAL INC PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: brief description - missing needle tip.Anesthesia reported that the nurse called to say the pt was tossing and turning during the night with discomfort.Anesthesia went to remove the epidural from patient, 3 mm let inside and it was dislodged from the site.When they pulled it out the needle tip was missing.Once removed the patient had no discomfort.Just the surgical site.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Several photos were provided for evaluation by the reporting facility.It should be noted the investigation was done against the catheter, not the needle.A visual evaluation of the photos showed the tip of a used catheter to be sheared/broken off.Although the catheter was sheared, since it had been used in a procedure and the event summary states the patient had been tossing and turning during the night, this is not confirmed to be the result of any manufacturing or packaging process.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B BRAUN MEDICAL INC
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17641042
Report Number2523676-2023-00479
Device Sequence Number12700795
Product Code OGE
UDI-Device Identifier04046964177224
UDI-Public(01)04046964177224
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number332079
Device Lot Number0061884238
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale